MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US CERAMAX CERAMIC INSERT 28 X 48; PINNACLE HIP SYSTEM : HIP CERAMIC ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US CERAMAX CERAMIC INSERT 28 X 48; PINNACLE HIP SYSTEM : HIP CERAMIC ACETABULAR LINERS
Catalog Number 121889648
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 09/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient was presented with a fractured ceramax liner.It was confirmed intraoperatively.The ceramic pieces of the liner appeared to be mostly from the equator portion of the liner were retrieved from soft tissue.The majority of the liner was still in one piece and was extracted with the suction cup provided in the ceramax instrumentation.The wound was thoroughly debrided.A pinnacle altrx liner along with a new biolox ts ceramic head was implanted.No surgical delay.Doi: (b)(6) 2022, dor: (b)(6) 2023, affected side: left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.A manufacturing record evaluation was performed for the finished device product number - 121889648, lot number - 9196345 and no non-conformances / manufacturing irregularities were identified.The component properties and microstructure as obtained from the quality documents fulfil the requirements as specified at the time of production.There is no indication of any pre-existing material defect.Due to the fact that the femoral head at issue was not provided, ceramtec could not carry out any further investigations.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot : a manufacturing record evaluation was performed for the finished device product number - 121889648, lot number - 9196345 and no non-conformances / manufacturing irregularities were identified.

Brand Name
CERAMAX CERAMIC INSERT 28 X 48
Common Device Name
PINNACLE HIP SYSTEM : HIP CERAMIC ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
CORK MFG & MATERIAL WAREHOUSE
loughbeg ringaskiddy
cork
EI  
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key17876856
Report Number1818910-2023-20280
Device Sequence Number17243648
Product Code MRA
UDI-Device Identifier10603295012658
UDI-Public10603295012658
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Catalogue Number121889648
Device Lot Number9196345
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2023
Supplement Date Received by Manufacturer11/14/2023
Initial Report FDA Received Date10/05/2023
Supplement Report FDA Received Date11/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/21/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CERAMAX CERAMIC INSERT 28 X 48.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age21 YR
Patient SexFemale